Connect
MJA
MJA

Rapid detection, toxicosurveillance and public health response to stimulant adulteration with acetyl fentanyl

Varan Perananthan, Chris Tremonti, Emily Nash, Thanjira Jiranantakan and Andrew H Dawson
Med J Aust 2021; 214 (11): . || doi: 10.5694/mja2.51112
Published online: 21 June 2021

To the Editor: We identified a geographic and temporal cluster of four patients with drug poisoning occurring within one week in February 2020 from two addresses less than 1 km apart. All patients presented with typical features of opiate poisoning but had no history of opiate use. There was one death, with the three other cases having significant morbidity, which required escalating bolus doses of naloxone.

  • Varan Perananthan1,2
  • Chris Tremonti1,3
  • Emily Nash1,2
  • Thanjira Jiranantakan3,4
  • Andrew H Dawson1,4

  • 1 Royal Prince Alfred Hospital, Sydney, NSW
  • 2 University of Sydney, Sydney, NSW
  • 3 Centre for Alcohol and Other Drugs, New South Wales Ministry of Health, Sydney, NSW
  • 4 NSW Poisons Information Centre, Children’s Hospital at Westmead, Sydney, NSW



Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Online responses are no longer available. Please refer to our instructions for authors page for more information.